MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT18
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported guidewire was received for analysis.The initial visual and tactile examination of the guidewire indicated that the distal core wire was fractured.There was no other damage revealed with the guidewire that would have contributed to the reported event.The fractured shaft sections underwent scanning electron microscope (sem) analysis, which revealed the presence of torsional stresses on the fracture face of the core wire.At the conclusion of the device analysis, the reported event was confirmed.However, the root cause of the reported event could not be conclusively determined.(b)(4).
 
Event or Problem Description
During a peripheral orbital atherectomy procedure using a csi orbital atherectomy device (oad), it was reported that the guidewire detached and remained in the patient.After treatment of the target lesion using the oad, the wire was noted to be detached.The wire was unable to be snared and was secured against the vessel wall using a stent.The patient remained stable during the procedure.

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
saint paul MN 55112
MDR Report Key7067338
Report Number3004742232-2017-00143
Device Sequence Number1574889
Product Code MCW
UDI-Device Identifier10852528005329
UDI-Public(01)10852528005329(17)190228(10)186765
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model NumberVPR-GW-FT18
Device Catalogue NumberVPR-GW-FT18
Device Lot Number186765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;